Search This Blog

Tuesday, June 28, 2011

Nounia

Bob sat in front of his T.V. set with a frozen dinner and a Diet Coke. His eyes glossed as he skipped forward through the ads, but something made him stop.

"Do you have trouble thinking of the right word?" the soothingly unisex-voiced announcer asked.

Bob thought about his social awkwardness and the forgetfulness he was dawning on as he reached 40.

"Can you describe something to the smallest detail, but can't think of what it's called? Do you sometimes use the wrong noun at the right time? These could be signs of a legitimate medical condition called Noun Type Neurodeficiency Forgetfulness Syndrome, or NTNDFS, commonly called Noun Loss. People with Noun Loss may have trouble remembering names, explaining concepts, defending themselves in court, writing poetry, or carrying on a conversation the way they used to."

"Yes," Bob thought to himself, "I have trouble remembering names."

"But thanks to medical science we now have Nounia."
From here the ad began to show people shopping, bicycling, swimming, and playing with their grandkids.

"What if I have Noun Loss?" Bob muttered.

"Nounia is the first FDA approved drug for the treatment of Noun Loss, so you know it's safe. Nounia can help those with Noun Loss take back their nouns, and take back their lives."

"I need Nounia!" Bob shouted.

Presently a young white doctor with blue eyes and perfect teeth appeared. "Don't take Nounia if you are nursing, pregnant, or sexually active; the most common side effects with Nounia are memory loss, dizziness, dry lungs, constipation, diarrhea, increased gambling and sexual urges, swearing, wanting to play or listen to music, and uncontrollable hair growth. Do not operate light machinery or read Shakespeare out loud while on Nounia; do not ride a tandem bicycle until you know how Nounia will affect you. Occasional and rare side effects may include death, vomiting, loss of speech, paralyzation, and boredom with office meetings; if you experience a yellowish rash three quarters of the way up your ribs on the left, call your doctor immediately and stop taking Nounia."

Bob was enthralled by the dancing of the pixels on the screen and the hypnotizing sound in his ears.

"Take back your nouns, take back your life, with Nounia."

Bob immediately called his doctor who heartily recommended Nounia. The first time he took it, Bob sleep-walked into a lake, but neither the lake nor the inexplicable loss of every bit of the cartilage in his body is what killed Bob; what killed him was the fact that his heart burst - literally exploded. Bob's family started a class-action lawsuit against the company that made Nounia (Witchdoctor-Graft, makers of Verbatim); Nounia was subsequently pulled from the market. I believe Witchdoctor-Graft is now selling the same drug under a different name, though I can't recall what.

Copyright © 2011 David S. Robinson. Any part of this work may be transmitted, preformed or otherwise used in any form, so long as 1) I am clearly identified as the author, 2) a link or URL to this site is included, and 3) no changes are made without my prior written consent.

p.s. Feel free to comment on anything you liked or didn't like. :)

No comments:

Post a Comment